Florida, 2003

Damaging Wind in Florida, April 26, 2003

April 26, 2003 · NWS MFL · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 26, 2:45 AM EST, 4 hours 50 minutes earlier.

Area forecast discussion, Apr 26, 2:45 AM EST, 4 hours 50 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI
345 AM EDT SAT APR 26 2003

RAIN SHOWERS AND THUNDERSTORMS WERE OCCURRING EARLY THIS MORNING
OVER CENTRAL FLORIDA DUE TO A UPPER LEVEL DISTURBANCE MOVING ACROSS
THAT REGION. THIS DISTURBANCE WILL MOVE EAST THIS MORNING INTO THE
ATLANTIC TAKING THE SHOWERS AND THUNDERSTORM WITH IT...BUT WITH THE
HEATING OF THE DAY...THE MOISTURE COMING INTO THE CWA ON THE
SOUTHWEST WINDS FROM THE CARIBBEAN...AND THE LEFT OVER BOUNDARIES
THERE COULD BE SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON
OVER MY THE NORTHERN AND EASTERN CWA.

THERE COULD ALSO BE A FEW STRONG STORMS OVER MY NORTHERN CWA THIS
AFTERNOON...AS SOME DRY AND COLDER AIR ALOFT COULD MOVE OVER THAT
REGION. THE STRONGER STORMS WILL BE MAINLY BE WIND DAMAGE.

I WILL THEN LEAVE CHANCE OF SHOWERS IN FOR TONIGHT...AS A COLD FRONT
WILL START TO APPROACH SOUTH FLORIDA FROM NORTHERN FLORIDA. THE COLD
FRONT WILL THEN CONTINUE TO MOVE SOUTH ON SUNDAY AND BE AROUND MY
NORTHERN CWA BY SUNDAY NIGHT BEFORE STALLING OUT. THERE WILL ALSO BE
A WEAK LOW PRESSURE DEVELOPING ON THE FRONT ON SUNDAY OVER THE GULF
AND THIS LOW WILL TRACK OVER SOUTH FLORIDA LATE SUNDAY AFTERNOON OR
EVENING. SO I AM GOING TO RAISE THE POPS TO AROUND 60 PERCENT FOR MY
CWA ON SUNDAY.

WITH THE SOUTHWEST WINDS TODAY THROUGH SUNDAY ACROSS THE
REGION...HIGHS TODAY AND SUNDAY WILL BE AROUND 90 ALONG THE EAST
COAST...MID TO UPPER 80S INLAND...TO THE MID 80S ALONG THE WEST
COAST. LOWS TONIGHT WILL RANGE FROM THE MID TO UPPER 70S EAST
COAST...LOWER TO MID 70S INLAND...TO MID 70S WEST COAST.

.EXTENDED...

THE FRONT OVER MY NORTHERN CWA LATE SUNDAY WILL START TO WASH OUT
MONDAY INTO TUESDAY...AS HIGH PRESSURE OVER THE SOUTHEAST WILL SLIDE
EAST AND BUILD INTO SOUTH FLORIDA. THE HIGH WILL THEN MOVE INTO THE
ATLANTIC WATERS INTO TOWARDS THE END OF NEXT WORK WEEK...AS ANOTHER
UPPER LEVEL DISTURBANCE MOVE FROM THE SOUTH PLAIN STATES INTO THE
GULF OF MEXICO.

TEMPS WILL BE IN THE MID 80S FOR HIGHS AND LOWS IN THE MID TO UPPER
60S INLAND TO THE LOWER TO MID 70S ALONG THE COASTS.

.FIRE WEATHER...

AT THIS TIME THE DISPERSION INDEX JUST UNDER THE CRITICAL VALUES
OVER THE CWA FOR THIS AFTERNOON. I AM NOT PLANNING ON PUTTING UP A
RED FLAG WARNING FOR THE CWA THIS AFTERNOON...BUT AS THE NEW MODELS
COME IN WE MIGHT HAVE TO PUT ONE UP LATER.

.MARINE...

WINDS WILL BE OUT OF THE SOUTHWEST AT 20 KNOTS TODAY ALONG THE
ATLANTIC WATERS. SO I AM GOING TO PUT THE ATLANTIC WATERS INTO A
ADVISORY TODAY. FOR THE WEST COAST I AM GOING TO HAVE THE WINDS OUT
OF THE SOUTHWEST AT 15 TO 20 KNOTS. SO I AM GOING TO PUT THAT REGION
INTO A SCEC. THE WINDS WILL THEN START TO COME DOWN TONIGHT AND BY
SUNDAY THE WINDS WILL BE OUT OF THE SOUTHWEST AT 10 TO 15 KNOTS
ALONG THE BOTH COAST. THE WINDS THEN CONTINUE TO COME DOWN SUNDAY
NIGHT AND BY MONDAY WILL BE VARIABLE 5 TO 10 KNOTS FOR BOTH COAST.

THANKS FOR THE COORD MLB...TBW...AND EYW.

PBI BB 092/073 091/070 083 6366
FLL BB 090/075 090/072 085 4366
MIA BB 091/074 090/071 086 4366
APF BB 083/073 083/070 086 4366

.MIA...SCA FOR THE ATLANTIC WATERS TODAY.

BAXTER
Hazardous weather outlook, Apr 26, 6:26 AM EST, 1 hour 9 minutes before
FLZ063-066>075-262000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
726 AM EDT SAT APR 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY

SHOWERS AND SCATTERED THUNDERSTORMS THIS MORNING. LIGHTNING AND LOCALLY HEAVY
RAIN WILL OCCUR. THE ACTIVITY WILL DIMINISH AROUND MIDDAY BUT THUNDERSTORMS...
SOME STRONG...MAY REAPPEAR LATER THIS AFTERNOON.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON
THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMI WEATHER.INFO.
FOR INFORMATION IN SPANISH...VISIT OUR WEB SITE AT MIAMIWEATHER.INFO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Miami-Dade

When
April 26, 7:35 AM EST
Where
Miami-Dade County, Kendall
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
25.683, -80.317

A thunderstorm wind gust of 58 mph was estimated near Kendall Drive and 157 Avenue.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346086.